MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401081
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual analysis of the device revealed guidewire unraveled and corewire broken.This type of damage found in the device indicates it is likely that they were caused by the way in which the device was handled (excessively and/or forcefully) during procedure.Therefore the most probable cause of this complaint is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a amplatz super stiff guidewire was used during a ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the amplatz guidewire was unraveled.The procedure was completed with a new amplatz super stiff guidewire.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: corewire was broken.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10969446
Report Number3005099803-2020-05959
Device Sequence Number11815754
Product Code EZB
UDI-Device Identifier08714729191186
UDI-Public08714729191186
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model NumberM0066401081
Device Catalogue Number640-108
Device Lot Number0025598446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1